MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6)2024.It was reported that guidewire fracture occurred.The patient underwent an embolization procedure.A 200cm x 10cm fathom -14 guidewire was selected for treatment and advanced.When the device was withdrawn, it fractured into pieces.No fragments were left inside the patient.The device was replaced for another of the same model to complete the procedure.There is no further information about whether or not fragments were left inside the patient.No complications were reported, and patient status was stable.It was further reported that there were kink marks on the guidewire but not fractured, and no fragments were left inside the patient.However, returned device analysis revealed that the guidewire was detached, bent, and stretched at distal tip section.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual inspection revealed that the guidewire was bent, detached, and stretched at the distal tip section.In addition, the proximal section was kinked.Based on analysis of the returned device, the allegation of a guidewire kink was confirmed.

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19355468
Report Number2124215-2024-30451
Device Sequence Number7703663
Product Code DQX
UDI-Device Identifier08714729801030
UDI-Public08714729801030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0032548344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale